Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 44, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 19, 2012, 4:48 PM EDT. It took effect at Apr 20, 2012, 12:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2012, 4:48 PM EDT (20:48 UTC)
- In effect from
- Apr 20, 2012, 12:00 AM EDT
- Expired
- Apr 21, 2012, 5:00 AM EDT
- In force
- 29 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
915 WHUS73 KAPX 192048 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 448 PM EDT THU APR 19 2012 LHZ348-200500- /O.UPG.KAPX.GL.A.0013.120420T1200Z-120421T0300Z/ /O.NEW.KAPX.GL.W.0022.120420T0900Z-120420T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 448 PM EDT THU APR 19 2012 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-200500- /O.UPG.KAPX.GL.A.0013.120420T0900Z-120421T0000Z/ /O.NEW.KAPX.GL.W.0022.120420T0900Z-120420T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 448 PM EDT THU APR 19 2012 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-344>346-200500- /O.UPG.KAPX.GL.A.0013.120420T0900Z-120421T0000Z/ /O.NEW.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 448 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-200500- /O.UPG.KAPX.GL.A.0013.120420T1200Z-120421T0300Z/ /O.NEW.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ STURGEON POINT TO ALABASTER MI- 448 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-200500- /O.UPG.KAPX.GL.A.0013.120420T0900Z-120421T0000Z/ /O.NEW.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 448 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-200500- /O.NEW.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 448 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-200500- /O.NEW.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 448 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
112 WHUS73 KAPX 200236 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1036 PM EDT THU APR 19 2012 LHZ347-348-201045- /O.CON.KAPX.GL.W.0022.120420T0900Z-120420T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1036 PM EDT THU APR 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-201045- /O.CON.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1036 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-201045- /O.CON.KAPX.SC.Y.0044.120420T0400Z-120420T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- 1036 PM EDT THU APR 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
826 WHUS73 KAPX 201458 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EDT FRI APR 20 2012 LHZ349-202300- /O.UPG.KAPX.SC.Y.0044.000000T0000Z-120420T2100Z/ /O.EXB.KAPX.GL.W.0022.000000T0000Z-120421T0500Z/ STURGEON POINT TO ALABASTER MI- 1058 AM EDT FRI APR 20 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-202300- /O.UPG.KAPX.SC.Y.0044.000000T0000Z-120420T2100Z/ /O.EXB.KAPX.GL.W.0022.000000T0000Z-120421T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1058 AM EDT FRI APR 20 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-202300- /O.EXT.KAPX.GL.W.0022.000000T0000Z-120421T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1058 AM EDT FRI APR 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-202100- /O.CON.KAPX.SC.Y.0044.000000T0000Z-120420T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1058 AM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-202100- /O.CON.KAPX.SC.Y.0044.000000T0000Z-120420T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 1058 AM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
894 WHUS73 KAPX 201950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT FRI APR 20 2012 LMZ344>346-210400- /O.CAN.KAPX.GL.W.0022.000000T0000Z-120421T0000Z/ /O.EXB.KAPX.SC.Y.0044.000000T0000Z-120421T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-210400- /O.CAN.KAPX.GL.W.0022.000000T0000Z-120421T0500Z/ /O.EXB.KAPX.SC.Y.0044.000000T0000Z-120421T0900Z/ STURGEON POINT TO ALABASTER MI- 350 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-342-202100- /O.CAN.KAPX.SC.Y.0044.000000T0000Z-120420T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 350 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-210400- /O.CON.KAPX.GL.W.0022.000000T0000Z-120421T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 350 PM EDT FRI APR 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-210400- /O.EXB.KAPX.SC.Y.0044.000000T0000Z-120421T0400Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 350 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-210400- /O.EXT.KAPX.SC.Y.0044.000000T0000Z-120421T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 350 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
934 WHUS73 KAPX 210213 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EDT FRI APR 20 2012 LHZ348-210900- /O.CAN.KAPX.GL.W.0022.000000T0000Z-120421T0500Z/ /O.EXA.KAPX.SC.Y.0044.000000T0000Z-120421T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1013 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-210315- /O.CAN.KAPX.GL.W.0022.000000T0000Z-120421T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1013 PM EDT FRI APR 20 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LMZ323-344>346-LSZ322-210315- /O.CAN.KAPX.SC.Y.0044.000000T0000Z-120421T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1013 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-210900- /O.CON.KAPX.SC.Y.0044.000000T0000Z-120421T0900Z/ STURGEON POINT TO ALABASTER MI- 1013 PM EDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 4:38 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 19, 4:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
438 PM EDT THU APR 19 2012
.SYNOPSIS...
ISSUED AT 433 PM EDT THU APR 19 2012
A STORM SYSTEM ORGANIZING OVER THE PLAINS...WILL LIFT TOWARD THE
OHIO VALLEY TONIGHT...BEFORE EXITING EAST INTO LAKE ONTARIO FRIDAY.
RAIN WILL OVERSPREAD THE STATE THIS EVENING...IN ADVANCE OF THE
APPROACHING SYSTEM. THE RAIN WILL CHANGE TO SNOW ACROSS EAST UPPER
AND THE STRAITS REGION OVERNIGHT...AS COLDER AIR FILTERS INTO THE
NORTHERN GREAT LAKES. COLD AIR WILL CONTINUE TO PUSH ACROSS THE STATE
FRIDAY...GENERATING SNOW FOR MUCH OF NORTHERN MICHIGAN.
HIGH PRESSURE FROM THE UPPER MIDWEST AND CENTRAL CANADA...WILL BUILD
INTO THE GREAT LAKES FRIDAY NIGHT...ON THE BACKSIDE OF THE EXITING
OHIO VALLEY SYSTEM. HIGH PRESSURE WILL THEN LINGER OVER THE STATE
INTO THE BEGINNING OF THE UPCOMING WORK WEEK. THIS PATTERN WILL
GENERATE SOME SUN AND MILD TEMPERATURES THROUGH THE WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 433 PM EDT
THU APR 19 2012
EARLY AFTERNOON SURFACE ANALYSIS SHOWS 1005MB SURFACE WAVE OVER
NORTHEAST KANSAS...WARM/STATIONARY FRONT EXTENDS EAST ACROSS THE
SOUTHERN HALF OF IOWA/FAR NORTHERN ILLINOIS AND UP INTO SOUTHERN
LOWER MICHIGAN. LOW LEVEL ANTICYCLONIC FLOW ACROSS NORTHERN
MICHIGAN KEEPING WINDS OUT OF THE NORTH AND KEEPING TEMPERATURES
COOLER...PERSISTENT DIURNALLY ENHANCED STRATOCUMULUS DECK ACROSS
EASTERN UPPER ALSO HELPING KEEP TEMPERATURES IN THE LOWER-MID 40S.
BAROCLINIC ZONE COMBINED WITH WELL DEFINED VORTICITY CENTER HEADED
TOWARD THE NEBRASKA/IOWA BORDER IS SPREADING RAIN SHOWERS
EAST-NORTHEAST ACROSS IOWA/SOUTHERN MINNESOTA/SOUTHERN WISCONSIN...
WITH AN AXIS OF 1+ INCH PRECIPITABLE WATER VALUES POOLED ALONG THE
FRONT.
KANSAS SURFACE LOW FORECAST TO TRACK EAST-NORTHEAST AND INTO FAR
SOUTHWEST LOWER MICHIGAN BY FRIDAY MORNING...WITH ASSOCIATED
EAST-WEST BAROCLINIC ZONE ALSO NUDGING NORTHWARD WITH A TIGHT
THERMAL GRADIENT SETTING UP ACROSS LOWER MICHIGAN. LOOKING LIKE A
GOOD SETUP FOR A MODERATE-HEAVY PRECIPITATION EVENT...AS WARM
ADVECTION NORTH OF FRONTAL ZONE COMBINES WITH STRONGLY SLOPED
FRONTOGENETIC RESPONSE AND RIGHT ENTRANCE REGION DYNAMICS FROM
DEVELOPING JET STREAK TO THE NORTH AND NORTHEAST OF LAKE SUPERIOR.
CURRENT EXPECTATION IS THAT HEAVIEST QPF WILL SET UP ACROSS FAR
NORTHWEST LOWER MICHIGAN AND THE STRAITS REGION BASED ON LOCATION OF
STRONGEST FORCING...WILL LIKELY BE A TIGHT GRADIENT TO THE NORTH
GIVEN MID LEVEL DEFORMATION AND LOWER LAYER SUBSIDENCE IN DESCENDING
BRANCH OF FRONTOGENETIC CIRCULATION. PRECIPITATION AMOUNTS IN
EXCESS OF AN INCH APPEAR POSSIBLE WITHIN A MBL-TVC-PLN AXIS (WILL
CARRY A HEAVY RAIN MENTION IN THESE AREAS). RAINFALL IS MAKING
STEADY PROGRESS ACROSS WISCONSIN...AND WILL SPREAD INTO THE FORECAST
AREA FROM THE SOUTHWEST THIS EVENING. MAIN PROBLEM IS GOING TO BE
PRECIPITATION TYPE...AS "COLDEST" AIR BUMPS UP AGAINST NORTHERN QPF
GRADIENT ACROSS EASTERN UPPER. TEMPERATURES IN THE MID 40S/DEW
POINTS IN THE MID 30S WILL ENSURE PRECIPITATION STARTS AS RAIN FROM
THE STRAITS NORTHWARD...AFTER MIDNIGHT SOME LOW LEVEL COLD ADVECTION
FROM THE NORTHEAST AND COOLING DUE TO MELTING/EVAPORATION FORECAST
TO GRADUALLY ERODE AWAY SURFACE BASED WARM LAYER. NOT EXPECTING
SURFACE TEMPERATURES TO FALL BELOW FREEZING...BUT WARM LAYER MAY
SHRINK ENOUGH TO ALLOW PRECIP TO TRANSITION TOWARD SNOW ACROSS
EASTERN UPPER AND POSSIBLY INTO THE TIP OF THE MITT COUNTIES AS
WELL. SNOW AMOUNTS OVERNIGHT WILL ALL DEPEND ON HOW QUICKLY THIS
PROCESS OCCURS (IF IT OCCURS AT ALL...WHICH IS ALSO A POSSIBILITY).
ASSUMING A LATER TRANSITION WENT WITH UP TO 2 INCHES NORTH OF THE
BRIDGE BY DAYBREAK.
SURFACE WAVE FORECAST TO HEAD EAST FROM SOUTHERN LOWER MICHIGAN AND
INTO THE LOWER GREAT LAKES DURING THE DAY FRIDAY. UPWARD FORCING
WILL STILL BE PRETTY STRONG ACROSS NORTHERN LOWER MICHIGAN TO START
THE DAY...SHIFTING EAST DURING THE MORNING WHICH WILL PULL HEAVIER
PRECIPITATION EASTWARD WITH IT. THERMAL FIELDS ACROSS EASTERN UPPER
AND FAR NORTHERN LOWER WILL STILL BE MARGINAL WITH REGARD TO PRECIP
TYPE...ESPECIALLY ALONG M-32 CORRIDOR WHERE GUIDANCE OFFERING UP
DIFFERING IDEAS. WILL PLAY WITH THE IDEA OF ALL SNOW ACROSS EASTERN
UPPER AND ALONG THE M-68 CORRIDOR...WITH A WINTRY MIX OF RAIN/
SLEET/SNOW POSSIBLE ALONG THE M-32 CORRIDOR. SEVERAL INCHES OF SNOW
POSSIBLE ACROSS THE TIP OF THE MITT AND FAR SOUTHEAST UPPER
MICHIGAN...CURRENT FORECAST WILL HAVE A BAND OF 3-5 INCHES OF SNOW
ALONG/NORTH OF M-68...HIGHLY SUBJECT TO CHANGE AND WILL BE DEPENDENT
ON HOW THERMAL PROFILE EVOLVES. SINCE IT APPEARS THAT EASTERN UPPER
MICHIGAN WILL BE MOST LIKELY TO SEE MORE PERSISTENT SNOWFALL OUT OF
THIS EVENT...WILL GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY FOR
CHIPPEWA/MACKINAC COUNTIES FOR LATE TONIGHT INTO FRIDAY MORNING. IF
COLDER AIR ARRIVES EARLY ENOUGH...HEADLINES WILL NEED TO BE EXPANDED
SOUTH INTO AT LEAST THE TIP OF THE MITT COUNTIES. BUT NOT CONFIDENT
ENOUGH ON TIMING YET...AND HAVE SOME TIME TO HOLD OFF SINCE GREATEST
THREAT FOR SNOWFALL ACROSS FAR NORTHERN LOWER WILL BE FRIDAY
MORNING.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 433 PM EDT
THU APR 19 2012
CURRENT QUASI-ZONAL FLOW PATTERN OVER THE LOWER 48 ABOUT SET TO GO
THROUGH DEEP AMPLIFICATION...COURTESY OF RAPID UPPER JET
INTENSIFICATION TODAY OVER ONTARIO...WITH SECONDARY STRONG UPPER JET
STREAK CUTTING INTO THE PACIFIC NORTHWEST. COMBO OF THESE WILL CARVE
OUT A DEEP EASTERN TROUGH THIS WEEKEND INTO EARLY NEXT WEEK...ITSELF
BOOKENDED BY AMPLIFYING INTERMOUNTAIN WEST AND DAVIS STRAITS
RIDGING. SAID CONFIGURATION PLACES NORTHERN MICHIGAN IN SOMEWHAT
PROLONGED PERIOD OF MAINLY DRY AND SEASONABLY COOL NORTH TO EAST
FLOW THOUGH EARLY NEXT WEEK. FORECAST CONCERNS CENTER ON TEMPERATURE
TRENDS AND PERIODIC LOW END RAIN CHANCES AS WEAK MOISTURE STARVED
WAVES ADVANCE THROUGH BACKSIDE OF EASTERN TROUGH.
FIRST THINGS FIRST...AND MAY STILL BE DEALING WITH A FEW RAIN/SNOW
SHOWERS EARLY FRIDAY EVENING AS LAST VESTIGES OF TONIGHTS/FRIDAY
SYSTEM (SEE SHORT TERM DISCUSSION) EXIT STAGE RIGHT. INFILTRATION OF
NORTH FLOW DEEP LAYER DRYING AND SURFACE HIGH PRESSURE SHOULD BRING
A QUICK END TO ANY PRECIP...LEAVING OVERNIGHT FRIDAY RIGHT THROUGH
SATURDAY NIGHT DRY WITH GRADUALLY DECREASING CLOUD COVER. WHILE
INCREASING AMOUNTS OF SUNSHINE SATURDAY WILL PARTIALLY OFFSET
MAINTENANCE OF COOL NORTH WINDS...CLEAR SKIES AND QUICK DECOUPLING
OFF LOW LEVEL WINDS WILL ALLOW TEMPERATURES TO DROP RAPIDLY SATURDAY
EVENING. LAST FEW WEEKS HAVE SEEN PLENTY OF SIMILAR SCENARIOS...AND
EACH HAVE RESULTED IN COLDER READINGS THAN GUIDANCE INITIALLY
ANTICIPATED. EXPECT THIS TO BE THE CASE ONCE AGAIN...AND HAVE GONE
AHEAD A CUT LOWS BY SEVERAL DEGREES...WITH MOST INLAND AREAS DOWN
INTO THE 20S BY EARLY SUNDAY MORNING (IF CURRENT TRENDS CONTINUE...
COULD EVEN SEE THE NEED TO LOWER TEMPERATURES A FEW MORE DEGREES IN
THE TYPICAL ICE BOX LOCATIONS).
SOME UNCERTAINTY FOR THE REMAINDER OF THE WEEKEND INTO THE MIDDLE
PORTIONS OF NEXT WEEK...MAINLY CENTERING ON LIGHT PRECIP POTENTIAL
SUNDAY WITH MOISTURE STARVED NORTHERN STREAM WAVE...AND WITH
ADDITIONAL RAIN CHANCES TUESDAY AND WEDNESDAY. AS FOR THE
FORMER...POSITION OF AFOREMENTIONED LARGE SCALE FEATURES SUGGEST
"BEST" DYNAMICS AND WAA FORCED ASCENT REMAINING TO OUR WEST ON
SUNDAY. DRY NORTHEAST LOW LEVEL FLOW ALSO SUGGESTS DRY WEATHER
CONTINUING THROUGH SUNDAY. MAINTENANCE OF NEAR STATIONARY SURFACE
HIGH STILL SUPPORTS A DRY BEGINNING TO NEXT WORK WEEK UNDER MOSTLY
CLEAR TO PARTLY CLOUDY SKIES. TYPICAL SPRINGTIME AIRMASS
MODIFICATION RESULTS IN SOME SLOW WARMING...WITH HIGHS MOSTLY IN THE
LOWER 50S BY MONDAY (A TOUCH COOLER NEAR THE BIG LAKES AND ACROSS
EASTERN UPPER). MUCH UNCERTAINTY REMAINS WITH THE MID WEEK RAIN
POTENTIAL...WITH LATEST (AND RATHER ROCK STEADY) ECMWF SHOWING MUCH
MORE AMPLIFIED AND SLOWER TO LEAVE EASTERN LAKES/EASTERN US TROUGH
THAN OTHER GUIDANCE. ECMWF SOLUTION WOULD EVEN SUGGEST SOME ATLANTIC
MOISTURE PINWHEELING BACK WEST...BRINGING AT LEAST THE THREAT OF
SOME RAINS TO OUR EASTERN AREAS TUESDAY AND TUESDAY NIGHT. THIS DOES
SEEM A TOUCH EXTREME...ALTHOUGH FEEL ITS DEPICTION OF A MORE
AGGRESSIVE EASTERN TROUGH IS VERY PLAUSIBLE. OTHER PROGS...
ESPECIALLY THE SOMEWHAT MORE PROGRESSIVE GFS...WOULD SUGGEST A MID
WEEK SHOWER THREAT VIA ADDITIONAL NORTHERN STREAM ENERGY DROPPING ON
BACKSIDE OF SLOWLY DEPARTING EAST CANADA TROUGH AXIS. CONFIDENCE ON
HOW THIS WILL PLAY OUT REMAINS EXCEPTIONALLY LOW...AND WILL SIMPLY
RIDE WITH A MODEL BLEND APPROACH...FEATURING LOW END RAIN CHANCES
TUESDAY NIGHT INTO WEDNESDAY. TEMPERATURES WILL ALSO BE HIGHLY
DEPENDENT ON HOW THE ABOVE UNFOLDS...WITH SOME POTENTIAL FOR COOL
NORTHERLY FLOW TO CONTINUE. WILL SHOW A SLOW WARMING TREND...BUT
WOULD NOT BE SURPRISED IF THIS...AND RAIN POTENTIAL...SEES
SIGNIFICANT CHANGES IN THE COMING DAYS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 143 PM EDT THU APR 19 2012
MID CLOUDS THICKEN LATER THIS AFTERNOON...WITH RAIN MOVING IN FROM
THE SOUTHWEST THIS EVENING WITH IFR CEILINGS EXPECTED TO DEVELOP.
MAY SEE IFR VISIBILITIES IN SNOWFALL AT PLN LATE. LOW LEVEL WIND
SHEAR ALSO A CONCERN AT LEAST AT TVC/MBL TONIGHT.
&&
.MARINE...
ISSUED AT 433 PM EDT THU APR 19 2012
INCREASINGLY GUSTY NORTHEAST WINDS NORTH OF PASSING SOUTHERN LAKES
LOW PRESSURE WILL RESULT IN SCA/S ACROSS MOST NEARSHORE WATERS
BORDERING NORTHERN LOWER MICHIGAN TONIGHT INTO FRIDAY AFTERNOON.
STRONGEST WINDS EXPECTED OVER NORTHERN LAKE HURON LATE TONIGHT INTO
FRIDAY...WITH GALE FORCE WIND GUSTS EXPECTED FROM NEAR THE STRAITS
DOWN TO STURGEON POINT. CONDITIONS WILL IMPROVE FRIDAY NIGHT INTO
THE WEEKEND AS HIGH PRESSURE BUILDS OVERHEAD.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 2 AM TO NOON EDT FRIDAY FOR MIZ008-
015.
LH...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY
FOR LHZ345-349.
GALE WARNING FROM 5 AM TO 5 PM EDT FRIDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY
FOR LMZ323-341-342-344>346.
LS...NONE.
&&
SYNOPSIS...SR
SHORT TERM...JB
LONG TERM...MB
MARINE...MBHazardous weather outlook, Apr 19, 4:48 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 448 AM EDT THU APR 19 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 448 AM EDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVERNIGHT ACROSS EASTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SNOW ACCUMULATION IS EXPECTED FRIDAY ACROSS PORTIONS OF EASTERN UPPER AND FAR NORTHERN LOWER MICHIGAN. DUE TO UNCERTAINTIES IN THE STRENGTH AND TRACK OF THE ASSOCIATED LOW PRESSURE SYSTEM...AS WELL AS HOW MUCH COLD AIR WILL BE AVAILABLE...AMOUNTS ARE DIFFICULT TO DETERMINE. THERE MAY BE A CORRIDOR OF MODERATE ACCUMULATION BISECTING THE STRAITS REGION...HOWEVER...MOST AREAS ARE EXPECTED TO RECEIVE LIGHT AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE AT ANY TIME. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:37 AM EDT | Gale Watch | APX | 12 hr | |
| Apr 19, 4:43 PM EDT | Winter Weather Advisory | APX | Cheboygan, Emmet, Presque Isle | 12 hr |
| Apr 19, 4:48 PM EDT | Gale Warning | APX | 29 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.